MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-550-40
Medical Device Problem Codes Collapse (1099); Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Type of Reportable Event Death
Additional Manufacturer Narrative
Continuation of d10: product id: 104-4515 (lot: b525269); implant date: n/a; explant date: n/a.Product id: ped3-027-500-40 (b677757); implant date: n/a; explant date: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the procedure the pipelines were flat in the proximal section.Six months post operative the pipeline collapsed occluding the vessel and the patient passed away.The patient was undergoing surgery for treatment of a fusiform, unruptured aneurysm at the vertebral basilar junction with a max diameter of 20 mm and a 30  mm neck diameter.Landing zone: distal: 5 mm and proximal: 5.4 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The angiographic result post procedure showed the devices were open and there was stasis in the aneurysm.It was reported that at time of implant it was decided, after discussion of off-label usage, that the physician would telescope two pipeline vantage devices 5.5 x40 (b672476) and a 5x 40 (b677757).Starting with the 5.5 mm device.Device was placed well and completely open after manipulating the device to resolve some flattening in the proximal 1/3 of the device.He then proceeded to place the second device 5x40 inside of the 5.5x40 device.Again flattening was observed at the proximal 1.3 of the device.The physician decided to deploy the device as is and use a hyperglide 5x15 mm (b525269) to open the flattened portion.Device opened after ballooning and was well apposed.The doctor then did a 4 week follow up and both device were well apposed and aneurysm filling had significantly decreased.At 6 months the patient return with unspecified symptoms, upon angio the inner device had collapsed to approximately 1/3 of its diameter in the middle most portion of the device.The patient ended up occluding the vessel and passing away.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the physician did not feel that the complication was related to the pipeline vantage device.Instead, the physician felt like the patient was able to live for additional time because of the procedure that was performed.The patient had undergone treatment of a fusiform dissecting giant vertebral artery aneurysm that was very challenging to treat which was known off-label use of the pipeline vantage.The implantation of the pipeline went even better than expected, with only minor challenges.The patient's condition improved over time post-operatively, however, at 6 month follow up the patient reported symptoms and upon angiographic imaging, thrombosis around the implant and narrowing of the devices was identified.The patient expired around 9 months post-implant.The source of the in-stent stenosis was unclear but the physician did not attribute it to the pipeline as it was noted the patient had other conditions, and the physician considered it more likely that the pipeline device captured some thrombus, rather than generating it.The physician emphasized multiple times that the patient death was, on their part, not considered to be related to the pipeline devices.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21472463
Report Number2029214-2025-00515
Device Sequence Number11654509
Product Code OUT
UDI-Device Identifier00847536037069
UDI-Public00847536037069
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-550-40
Device Catalogue NumberPED3-027-550-40
Device Lot NumberB672476
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date03/06/2025
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
806 REPORT NUMBER: 20292
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale